Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 272, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Oct 4, 2018, 1:37 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2018, 1:37 PM MDT (19:37 UTC)
- Expired
- Oct 4, 2018, 2:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 58 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 1:55 PM MDT | TSTM WND GST 58 | 9 W Buford, WY | WIND GUST MEASURED AT SUMMIT EAST WYDOT SENSOR |
| Oct 4, 1:55 PM MDT | TSTM WND GST 60 | 6 Wnw Buford, WY | THIS IS WYDOT SITE VEDAUWOO. |
| Oct 4, 1:57 PM MDT | TSTM WND GST 60 | Vedauwoo, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WUUS55 KCYS 041937
SVRCYS
WYC001-021-042030-
/O.NEW.KCYS.SV.W.0272.181004T1937Z-181004T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
137 PM MDT THU OCT 4 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Albany County in southeastern Wyoming...
Western Laramie County in southeastern Wyoming...
* Until 230 PM MDT.
* At 136 PM MDT, severe thunderstorms were located along a line
extending from 9 miles north of Lake Hattie Reservoir to 11 miles
southwest of Tie Siding, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Tie Siding around 150 PM MDT.
Pumpkin Vine around 155 PM MDT.
Vedauwoo around 200 PM MDT.
Vedauwoo Campground around 205 PM MDT.
Buford around 210 PM MDT.
Crystal Lake Campground, Crystal Lake Reservoir, Baldy Peak,
Granite Springs Reservoir and Granite Springs Campground around
215 PM MDT.
Iron Mountain around 230 PM MDT.
This includes the following highways...
Interstate 25 in Wyoming near mile marker 1.
Interstate 80 in Wyoming between mile markers 305 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4155 10586 4165 10536 4165 10506 4100 10490
4100 10546
TIME...MOT...LOC 1936Z 250DEG 35KT 4138 10592 4099 10568
HAIL...<.75IN
WIND...60MPH
$$
Rubin2 follow-up statements
850
WWUS55 KCYS 041959
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
159 PM MDT THU OCT 4 2018
WYC001-021-042030-
/O.CON.KCYS.SV.W.0272.000000T0000Z-181004T2030Z/
Albany WY-Laramie WY-
159 PM MDT THU OCT 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES...
At 158 PM MDT, severe thunderstorms were located along a line
extending from 7 miles south of Baldy Peak to near Buford, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Crystal Lake Campground and Crystal Lake Reservoir around 205 PM
MDT.
Iron Mountain and Horse Creek around 215 PM MDT.
This includes the following highways...
Interstate 25 in Wyoming near mile marker 1.
Interstate 80 in Wyoming between mile markers 320 and 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4165 10536 4165 10506 4100 10490 4100 10536
4160 10563
TIME...MOT...LOC 1958Z 256DEG 48KT 4144 10552 4105 10528
HAIL...<.75IN
WIND...60MPH
$$
Rubin364
WWUS55 KCYS 042026
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
226 PM MDT THU OCT 4 2018
WYC001-021-042035-
/O.EXP.KCYS.SV.W.0272.000000T0000Z-181004T2030Z/
Albany WY-Laramie WY-
226 PM MDT THU OCT 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY AND
WESTERN LARAMIE COUNTIES WILL EXPIRE AT 230 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4165 10536 4165 10506 4100 10490 4100 10536
4160 10563
TIME...MOT...LOC 2025Z 250DEG 35KT 4152 10524 4113 10500
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 11:51 AM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 4, 11:51 AM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1151 AM MDT Thu Oct 4 2018 .UPDATE... Issued at 938 AM MDT Thu Oct 4 2018 Quick update to the precip chances this morning and afternoon. Also included areas of fog over the I-80 summit through 18z. Showers and thunderstorms over the Grand Junction area will make their way into western Carbon County between 18-20z. This should bring a good shot of rain through the afternoon. PoPs and cloud cover were increased to cover that possibility. Guidance also indicates some light snow may be possibly in the Snowys/ Sierra madre Ranges late this evening and overnight. Impacts are not expected with amounts of 1 to 3 inches possible above 10,000 feet. && .SHORT TERM...(Today through Friday night) Issued at 323 AM MDT Thu Oct 4 2018 Cooler and unsettled weather is expected across the CWA today through Friday as a couple shortwaves pass across the area. Currently some mainly light showers lifting across mainly the Panhandle early this morning and should be out of the CWA for the most part by mid-morning though some additional activity may move into western areas. A shortwave will move across the CWA this afternoon with sctd showers and even a few tstrms associated with it. This will lift out this evening bringing a lull in the activity before the next shortwave moves by on Friday bringing another round of mostly showers. Higher mtns should see some snow showers with a couple inches over the higher peaks before ending early Friday evening. Chilly conditions for Friday night as skies clear and winds become light with mins generally in the mid 20s to lower 30s. .LONG TERM...(Saturday through Wednesday) Issued at 323 AM MDT Thu Oct 4 2018 Next shortwave will move over the western CONUS Saturday, digging and subsequently cutting off an upper low over Utah Sunday. Cooler air will filter down across the CWA Sunday with a pretty wet day expected as a rather diffluent upper flow over the top of surface upslope flow over the CWA. Pcpn should be mostly rain outside of the mtns but snow levels will lower by Sunday night. Some decent snowfall a possibility late Sunday through Sunday night over the mtns as the upper system will be moving only slowly eastward through Monday. Guidance temps probably too warm Monday and Tuesday given clouds and pcpn and lowered them some. Next shortwave will pass by on Weds keeping unsettled conditions in place. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1146 AM MDT Thu Oct 4 2018 Wyoming TAFS...VFR, except MVFR at Rawlins after 12Z Friday. Isolated showers and thunderstorms in the vicinity through 01Z. Wind gusts from 25 to 35 knots through 01Z. Nebraska TAFS...VFR. Isolated showers in the vicinity through 00Z. Wind gusts from 25 to 35 knots through 00Z. && .FIRE WEATHER... Issued at 323 AM MDT Thu Oct 4 2018 Fire weather concerns look to be quite low into early next week with a cool and rather moist weather pattern setting up over the region. A couple of disturbances will move across the area today and Friday before a stronger and colder system moves into the western part of the country over the weekend. wetting rains look to be a good bet over much of the area through the weekend with some accumulating snows over the higher mountains. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...AL SHORT TERM...RE LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Oct 4, 6:14 AM MDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 614 AM MDT Thu Oct 4 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 051030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 614 AM MDT Thu Oct 4 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy dense fog will impact travel along Interstate 80 between Cheyenne and Laramie early this morning. Visibilities will be limited to a quarter mile at times. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>111-113-115-051030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 614 AM MDT Thu Oct 4 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms will occur mainly early this morning then again this afternoon. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. WYZ103-112-114-116-051030- North Laramie Range-Sierra Madre Range-Snowy Range- South Laramie Range- 614 AM MDT Thu Oct 4 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Patchy dense fog will impact travel along Interstate 80 between Cheyenne and Laramie early this morning. Visibilities will be limited to a quarter mile at times. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Some snow is expected to fall at times this weekend into early next week. The heaviest snow should occur Sunday night into Monday with the possibility for significant accumulations at that time. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 4, 1:29 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 PM MDT THU OCT 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 18 SW LARAMIE 41.13N 105.83W
10/04/2018 M58 MPH ALBANY WY TRAINED SPOTTER
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 1:05 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 41 min |
| Oct 4, 2:08 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 36 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.